Alert archive / Georgia / Frost Advisories in 2023

Frost Advisory 4, NWS Atlanta, GA

November 3, 202328 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 3, 2023, 2:41 PM EDT for 28 counties in Georgia. It took effect at Nov 4, 2023, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2023, 2:41 PM EDT (18:41 UTC)
In effect from
Nov 4, 2023, 2:00 AM EDT
Expired
Nov 4, 2023, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 28 counties

Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS72 KFFC 031841
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
241 PM EDT Fri Nov 3 2023

GAZ024-025-027-035>039-046>051-053>062-066>068-075-040400-
/O.NEW.KFFC.FR.Y.0004.231104T0600Z-231104T1400Z/
Banks-Jackson-Madison-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Coweta-Fayette-
Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Glascock-
Including the cities of Athens, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
241 PM EDT Fri Nov 3 2023

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  northeast and west central Georgia.

* WHEN...From 2 AM to 10 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
064 
WWUS72 KFFC 040137
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
937 PM EDT Fri Nov 3 2023

GAZ024-025-027-035>039-046>051-053>062-066>068-075-041400-
/O.CON.KFFC.FR.Y.0004.231104T0600Z-231104T1400Z/
Banks-Jackson-Madison-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Coweta-Fayette-
Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Glascock-
Including the cities of Athens, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
937 PM EDT Fri Nov 3 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  northeast and west central Georgia.

* WHEN...From 2 AM to 10 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 3, 1:27 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 3, 1:27 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
127 PM EDT Fri Nov 3 2023

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Saturday)
Issued at 323 AM EDT Fri Nov 3 2023

Key Messages:

   - Warming trend begins. Highs in 60s today, 70s tomorrow.
   - Fire Danger remains high across northern GA.

Forecast:

Jet stream has moved well north of the CWA with troughing located
over eastern Canada and the NE CONUS. Shortwave and associated sfc
low will rotate through this trough, driving a front through the
upper midwest that will help push sfc high that has been parked over
northeast further off the coast before it stalls. For Georgia, this
means the cool, dry airmass we have will remain in place and begin
to quickly modify over coming two days. Expect little cloud cover
and a warming trend, with highs today in the 60s and tomorrow in the
70s. Have bumped down lows tonight compared to guidance given
favorable environment for radiational cooling (little wind, clear
skies), so could see another morning of some frosty conditions.
Temperatures look to be close to freezing in some areas where the
frost/freeze program is still active, but not confident enough in
seeing another freeze to issue any products at this time.

While our sunny conditions are nice, the flip side is that we
continue to experience drought conditions that are exacerbating
potential fire weather. Another fire danger statement will be needed
today for mostly northern GA where RHs will once again dip into the
20s. Please use caution and head any local burn notices.

Lusk

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 323 AM EDT Fri Nov 3 2023

The extended period begins with broad but modest mid level
troughing dominating the eastern half of the US along with the
cold surface ridge over the SE which impacted much of the week
across the country. Weak short wave swings through the flow on
Sunday into early Monday, but with literally no moisture to work
with, we won't see much of anything other than some clouds as a
result.  Surface ridge

Upper flow flattens out by Tuesday behind the departing shortwave
and the warmup takes hold through the remainder of the week.
Bermuda surface ridge setting up a more southerly flow resulting
in a gradual increase in moisture through the week as well. While
the RH values each day will be on the steady increase, it will
still be dry across all of North GA thus a general fire hazard
will continue to be a threat through the week.

Maybe, just maybe some rain moves into the area with a front late
Thursday. NBM guidance at least introducing low end pops starting
at the end of the period as a front approaches the region.

Stellman

&&

.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Fri Nov 3 2023

VFR conditions are expected through the TAF period underneath
mostly clear skies. Winds will be E to SE at 4-7 kts through the
remainder of the afternoon. Winds will become nearly calm and
variable overnight after 02-03Z, then shift to NW at 4-7 kts by
15Z on Saturday.

//ATL Confidence...18Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          33  71  41  73 /   0   0   0   0
Atlanta         38  69  46  71 /   0   0   0   0
Blairsville     33  66  40  67 /   0   0   0   0
Cartersville    33  70  40  72 /   0   0   0   0
Columbus        41  74  44  76 /   0   0   0   0
Gainesville     37  70  46  72 /   0   0   0   0
Macon           38  72  42  75 /   0   0   0   0
Rome            32  72  41  73 /   0   0   0   0
Peachtree City  34  70  41  72 /   0   0   0   0
Vidalia         43  73  45  75 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....30
AVIATION...King
Hazardous weather outlook, Nov 3, 10:56 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1056 AM EDT Fri Nov 3 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1056 AM EDT Fri Nov 3 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Fired Danger Statement is in effect until 8 PM for areas along
and north of I-20 due to low relative humidities and dry fuels.
Please refer to your local burn permitting authorities
whether you may burn outdoors. If you do burn outside, use
extreme caution.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Frost Advisories in Georgia, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.